MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010302
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges post implant of ventralex mesh the patient was diagnosed with recurrent umbilical hernia as the edge of the mesh was herniated and also the mesh was adherent to the underside of the umbilical stalk.The patient's attorney alleges that the patient had revision hiatal hernia repair was performed with excision of mesh.The patient's attorney also alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient."; however, no details have been provided.Note, the manufacturing date (15-jan-2019) is considered to be a best estimate.This emdr represents the ventralex mesh (device 1).An additional emdr was submitted to represent the ventrio mesh (device 2).Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: attorney alleges that the patient underwent umbilical hernia repair with implant of bard/davol ventralex mesh on (b)(6) 2019.Post implant patient was diagnosed with recurrent umbilical hernia as the edge of the mesh was herniated and also the mesh was adherent to the underside of the umbilical stalk.Laparoscopic revision hiatal hernia repair was performed with excision of mesh.Along with implant of bard/davol ventrio mesh on (b)(6) 2025.Patient continued experiencing abdominal pain, tearing sensations, and swelling.Attorneys alleges that the patient experiencing recurrence, chronic pain, disability which have impaired daily activities and underwent additional surgical intervention.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the device was defective.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25315855
Report Number1213643-2026-00689
Device Sequence Number5181451
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479(17)220828(10)HUDN2056
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2022
Device Catalogue Number0010302
Device Lot NumberHUDN2056
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2026
Initial Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale